Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 150, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 26, 2014, 5:35 PM MDT for Morrill County, Scotts Bluff County, Sioux County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2014, 5:35 PM MDT (23:35 UTC)
- Expired
- Aug 26, 2014, 6:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:45 PM MDT | HAIL 1 | 3 Se Scottsbluff, NE | ALONG HIWAY 26. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS55 KCYS 262335
SVRCYS
NEC123-157-165-270015-
/O.NEW.KCYS.SV.W.0150.140826T2335Z-140827T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
EXTREME SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 615 PM MDT
* AT 532 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GERING...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. A WEATHER SPOTTER REPORTED
QUARTER SIZED HAIL IN GERING AT 530 PM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...MINATARE...WESTERN NEBRASKA REGIONAL AIRPORT...LAKE
MINATARE CAMPGROUND...LAKE MINATARE AND MELBETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4172 10356 4181 10374 4209 10350 4192 10326
TIME...MOT...LOC 2334Z 216DEG 19KT 4182 10360
HAIL...1.00IN
WIND...60MPH
$$
FINCH1 follow-up statement
817 WWUS55 KCYS 270000 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 600 PM MDT TUE AUG 26 2014 NEC123-157-165-270010- /O.CAN.KCYS.SV.W.0150.000000T0000Z-140827T0015Z/ MORRILL NE-SCOTTS BLUFF NE-SIOUX NE- 600 PM MDT TUE AUG 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SIOUX... EASTERN SCOTTS BLUFF AND NORTHWESTERN MORRILL COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4172 10356 4181 10374 4209 10350 4192 10326 TIME...MOT...LOC 0000Z 216DEG 19KT 4193 10349 $$ FINCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:11 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 26, 4:11 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 411 PM MDT TUE AUG 26 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 410 PM MDT TUE AUG 26 2014 A RELATIVELY THICK CIRRUS SHIELD CONTINUES TO MOVE OVER THE CWA IN SOUTHWEST FLOW EARLY THIS AFTERNOON AHEAD OF THE STRONG UPPER LOW CURRENTLY OVER EASTERN NEVADA. THE CIRRUS HAS MINIMIZED CONVECTION OVER THE CWA SO FAR TODAY...HOWEVER THERE APPEARS TO BE SOME THINNING OF THE CLOUDS OVER THE LAST TWO HOURS OR SO BASED OFF A LOOP OF VIS IMAGERY. A WEAK PIECE OF ENERGY MOVING UP FROM THE SOUTHWEST THIS AFTERNOON IS SPARKING OFF STORMS OVER THE MOUNTAINS OF COLORADO...AND WILL INITIATE STORMS OVER THE SOUTHEAST WYOMING MOUNTAINS AS WELL OVER THE NEXT FEW HOURS. IN ADDITION...A SFC LOW CONTINUES TO DEEPEN ALONG THE LEE OF THE LARAMIE RANGE WITH SFC WINDS SHIFTING IN RESPONSE TO THE DEVELOPING LOW. INCREASING LLVL CONVERGENCE ALONG THE LARAMIE RANGE AND ADJACENT PLAINS IN THE VCTY OF THE LOW WILL ACT AS AN ADDITIONAL INITIATION POINT...AND WITH THE ENVIRONMENT EXPECTED TO BECOME INCREASINGLY UNSTABLE IN THIS AREA WITHIN LVL MOISTURE ADVECTION AND AS CIRRUS DECREASES IN COVERAGE...WILL SEE SHOWERS AND T-STORMS DEVELOP ACROSS THE PLAINS THROUGH THE EVENING. MESOANALYSIS DATA SHOWS THAT SBCAPES HAVE INCREASED TO BETWEEN 500 AND 2000 J/KG FROM WEST TO EAST ACROSS THE CWA...WITH 30 KTS OF DEEP LAYER SHEAR IN PLACE. SO...SIMILAR TO YESTERDAY...EXPECT VIGOROUS PULSE TYPE CONVECTION TO OCCUR WITH THE HIGHEST LIKELIHOOD OF PRODUCING SMALL TO LOW END SEVERE SIZE HAIL...STRONG DOWNDRAFT WINDS...AND HEAVY RAIN. THE UPPER LOW WILL STEADILY SHIFT EAST ACROSS UTAH TONIGHT WITH A STRONGER SHORTWAVE MOVING UP FROM THE SOUTHWEST AFTER MIDNIGHT IN PERSISTENT SOUTHWEST FLOW. THEREFORE...AFTER A BRIEF BREAK IN CONVECTION IN THE EARLY OVERNIGHT PERIOD...EXPECT A RESURGENCE OF DEVELOPMENT THROUGH THE EARLY MORNING HOURS FROM SOUTH TO NORTH ACROSS THE CWA. A PERIOD OF STRONG ISENTROPIC LIFT WILL OCCUR THRU THIS TIME AS WELL WITH SOME ELEVATED INSTABILITY PROGGED BY THE MODELS. MAINTAINED AT LEAST NUMEROUS SHOWERS WITH SOME EMBEDDED THUNDERSTORMS IN THE FORECAST FOR THIS SCENARIO...WITH MODERATE TO HEAVY RAIN A LIKELY BET OUT OF SOME OF THIS ACTIVITY AS NAM FORECAST SOUNDINGS SHOWING A NEARLY SATURATED PROFILE THROUGH THE MORNING. WILL HAVE TO WATCH CLOSELY FOR ANY CONVECTION THAT BECOMES STATIONARY OVER TERRAIN FEATURES OR SFC BOUNDARIES AS THE FLASH FLOOD THREAT COULD INCREASE SUBSTANTIALLY IN THESE AREAS. AT THIS POINT THO...MOSTLY DRY ANTECEDENT CONDITIONS AND THE FACT THAT THERE WILL BE SOME FLOW ALOFT PRECLUDES THE ISSUANCE OF ANY FLOOD HIGHLIGHTS AT THIS TIME. THE MAIN COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SLIDE SOUTH ACROSS THE EASTERN PLAINS WEDNESDAY AFTERNOON...SO THE THREAT FOR NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU THE DAY. OVERALL INSTABILITY WILL BE LESS...BUT WILL AGAIN HAVE TO KEEP A CLOSE EYE FOR HEAVY RAIN PRODUCERS AND POTENTIAL FLOODING CONCERNS AS THE FRONT ROLLS ON THROUGH. MUCH DRIER AIR AND OVERALL WEAKER FORCING WILL MOVE OVERHEAD WEDNESDAY NIGHT AND THURSDAY AS THE SYSTEM DEPARTS TO THE SOUTHWEST...WITH PERHAPS SOME LINGERING SHOWERS AND STORMS OVER SOUTHERN PORTIONS OF THE CWA ON THURSDAY IN WRAPAROUND FLOW. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 410 PM MDT TUE AUG 26 2014 THURSDAY NIGHT...WILL SEE ISOLATED EVENING SHOWERS AND THUNDERSTORMS SOUTH OF A RAWLINS TO SIDNEY LINE WITH THE DEPARTING SHORTWAVE TROUGH ALOFT...THEN DRY. FRIDAY...NEXT PROGRESSIVE SHORTWAVE TROUGH ALOFT SCOOTS OVER THE DAKOTAS...SENDING ITS ASSOCIATED COLD FRONT SOUTHWARD INTO OUR COUNTIES DURING THE DAYLIGHT HOURS...AND SPARKING ISOLATED TO WIDELY SCATTERED LATE DAY THUNDERSTORMS NORTH OF A RAWLINS TO ALLIANCE LINE...WITH A FEW STORMS OVER THE SNOWY AND SIERRA MADRE RANGES AS WELL...DRY ELSEWHERE. LATE DAY STORMS WILL BE MOST NUMEROUS ALONG THE FAVORED UPSLOPE LOCALES FROM DOUGLAS TO LUSK. SATURDAY...SURFACE LEE CYCLOGENESIS...LEE TROUGHING...DEVELOPS ACROSS EASTERN MONTANA AND EASTERN WYOMING AS THE SOUTHWEST FLOW ALOFT STRENGTHENS...AND WITH LIMITED LOW AND MID LEVEL MOISTURE...THUNDERSTORMS APPEAR QUITE UNLIKELY. WILL BE A BREEZY AND RELATIVELY WARM DAY FOR THE PENULTIMATE DAY OF AUGUST. SUNDAY...FOR THE LAST DAY OF AUGUST...A DECENT PACIFIC ORIGIN COLD FRONT WILL SLIDE EASTWARD ACROSS OUR COUNTIES...THOUGH WITH LIMITED LOW AND MID LEVEL MOISTURE...SHOWER AND THUNDERSTORM COVERAGE WILL BE ONLY ISOLATED TO WIDELY SCATTERED. MONDAY...LABOR DAY...AND THE FIRST DATE OF SEPTEMBER WILL HAVE AN AUTUMNAL FEEL IN THE WAKE OF THE COLD FRONT. SHOULD BE ENOUGH LOW AND MID LEVEL MOISTURE FOR ISOLATED TO WIDELY SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS...AND WITH THE BRISK FLOW ALOFT...LOW LEVEL GRADIENTS WILL LIKELY BE BRISK ENOUGH FOR A BREEZY TO WINDY DAY AS WELL. TUESDAY...ANOTHER FAST MOVING LOW AMPLITUDE SHORTWAVE TROUGH ALOFT WILL MOVE ACROSS NORTHERN WYOMING AND THE DAKOTAS...SENDING A MOSTLY DRY AUTUMNAL LIKE COLD FRONT ACROSS OUR COUNTIES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1148 AM MDT TUE AUG 26 2014 THROUGH EARLY THIS EVENING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...MOST NUMEROUS FROM LARAMIE TO CHEYENNE TO SIDNEY...PRODUCING LOCALIZED MVFR...TURBULENCE AND ERRATIC WIND GUSTS TO 45 MPH...OTHERWISE VFR PREVAILS. AFTER EARLY THIS EVENING...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ALONG WITH WIDESPREAD FOG AND LOW CLOUDS...ESPECIALLY SOUTH OF A RAWLINS TO ALLIANCE LINE...PRODUCING IFR AND MOUNTAIN OBSCUREMENT...WITH IFR PREVAILING AFTER MIDNIGHT THROUGH EARLY MORNING WEDNESDAY. CEILINGS AND VISIBILITIES GRADUALLY IMPROVING WEDNESDAY MORNING... THOUGH WITH WIDESPREAD IFR AND MVFR SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE IN SHOWERS...LOW CLOUDS AND FOG. MOUNTAINS OBSCURED. && .FIRE WEATHER... ISSUED AT 410 PM MDT TUE AUG 26 2014 A LOW PRESSURE SYSTEM WILL SLOWLY MOVE OVER THE INTERMOUNTAIN WEST TONIGHT THROUGH THURSDAY...AND INTO THE GREAT PLAINS BY FRIDAY. THIS SYSTEM WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE DISTRICT THROUGH THIS TIME...WITH A GOOD CHANCE FOR WETTING RAINS EXPECTED TONIGHT THROUGH WEDNESDAY. DRIER AND WARMER CONDITIONS WILL THEN TAKE OVER ON THURSDAY AND WILL CONTINUE INTO THE WEEKEND...WITH GUSTY WEST TO SOUTHWEST WINDS EXPECTED FOR MUCH OF THE DISTRICT OVER THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...RJM
Hazardous weather outlook, Aug 26, 1:16 PM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 116 PM MDT TUE AUG 26 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>119-271915- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 116 PM MDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS MAY BECOME STRONG THIS AFTERNOON AND EVENING...PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH THURSDAY. MODERATE TO HEAVY RAIN WILL BE THE MAIN THREAT FROM THUNDERSTORM ACTIVITY THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 26, 1:33 PM MDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 133 PM MDT TUE AUG 26 2014 NEZ019-096-WYZ108-262000- GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 133 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SIOUX... CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 200 PM MDT... AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR YODER...OR 12 MILES SOUTHWEST OF TORRINGTON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TORRINGTON... LYMAN... HENRY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4218 10416 4192 10389 4179 10436 4192 10447 TIME...MOT...LOC 1933Z 234DEG 17KT 4193 10428 MAZUR
Local storm report, Aug 26, 3:11 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 N LA GRANGE 41.67N 104.16W
08/25/2014 E1.00 INCH GOSHEN WY PUBLIC
&&
LIEBLSpecial weather statement, Aug 26, 4:12 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 412 PM MDT TUE AUG 26 2014 NEZ054-WYZ119-262245- EAST LARAMIE COUNTY WY-KIMBALL NE- 412 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND WESTERN KIMBALL COUNTIES UNTIL 445 PM MDT... AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINE BLUFFS...OR 25 MILES WEST OF KIMBALL... MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PINE BLUFFS... BUSHNELL... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 391 AND 402. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 12. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4135 10397 4113 10376 4103 10411 4115 10427 TIME...MOT...LOC 2212Z 236DEG 7KT 4112 10412 FINCH
Special weather statement, Aug 26, 5:04 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT TUE AUG 26 2014 NEZ020-270000- BANNER NE- 504 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER COUNTY UNTIL 600 PM MDT... AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF HARRISBURG...OR 24 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARRISBURG... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4170 10368 4151 10359 4146 10393 4161 10401 TIME...MOT...LOC 2304Z 251DEG 13KT 4156 10388 FINCH
Special weather statement, Aug 26, 5:14 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 514 PM MDT TUE AUG 26 2014 WYZ107-108-118-262345- CENTRAL LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 514 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...NORTHERN LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 545 PM MDT... AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHUGWATER...OR 29 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 48 AND 52. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4184 10460 4164 10447 4155 10476 4171 10488 TIME...MOT...LOC 2315Z 240DEG 15KT 4168 10469 FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:12 PM MDT | Special Weather Statement | CYS | Kimball | 33 min |
| Aug 26, 5:04 PM MDT | Special Weather Statement | CYS | Banner | 56 min |
| Aug 26, 5:24 PM MDT | Flash Flood Warning | CYS | Banner | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.